Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 6, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Mar 17, 2013, 12:28 AM CDT for 10 counties in Nebraska. It took effect at Mar 17, 2013, 10:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2013, 12:28 AM CDT (05:28 UTC)
- In effect from
- Mar 17, 2013, 10:00 AM CDT
- Expired
- Mar 17, 2013, 11:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS North Platte, NE
Counties Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 45 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171 WWUS73 KLBF 170528 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1228 AM CDT SUN MAR 17 2013 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA AND THE PANHANDLE... .AN AREA OF LOW PRESSURE WILL MOVE INTO SOUTH DAKOTA TODAY. GUSTY SOUTH WINDS ARE EXPECTED ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA LATE THIS MORNING AND AFTERNOON AHEAD OF A COLD FRONT EXTENDING SOUTH FROM THE LOW. GUSTY NORTHWEST WINDS ARE ALSO EXPECTED TO DEVELOP MID AFTERNOON ACROSS THE PANHANDLE BEHIND THE COLD FRONT. NEZ005-006-008-009-023>025-094-171330- /O.NEW.KLBF.WI.Y.0006.130317T1500Z-130318T0100Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS- WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT...HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE 1228 AM CDT SUN MAR 17 2013 /1128 PM MDT SAT MAR 16 2013/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM CDT /7 PM MDT/ THIS EVENING. * TIMING: GUSTY SOUTH WINDS WILL DEVELOP MID MORNING...AND THEN CONTINUE THROUGH THIS AFTERNOON. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ004-022-056-171330- /O.NEW.KLBF.WI.Y.0006.130317T2100Z-130318T0400Z/ SHERIDAN-GARDEN-DEUEL- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... CHAPPELL...BIG SPRINGS 1128 PM MDT SAT MAR 16 2013 ...WIND ADVISORY IN EFFECT FROM 3 PM TO 10 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 10 PM MDT THIS EVENING. * TIMING: GUSTY NORTHWEST WINDS WILL DEVELOP MID AFTERNOON...AND THEN CONTINUE INTO THE EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH ARE EXPECTED. * IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TAYLOR
5 follow-up statements
272 WWUS73 KLBF 170902 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 AM CDT SUN MAR 17 2013 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA AND THE PANHANDLE... .AN AREA OF LOW PRESSURE WILL MOVE INTO SOUTH DAKOTA TODAY. GUSTY SOUTH WINDS ARE EXPECTED ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA LATE THIS MORNING AND AFTERNOON AHEAD OF A COLD FRONT EXTENDING SOUTH FROM THE LOW. GUSTY NORTHWEST WINDS ARE ALSO EXPECTED TO DEVELOP MID AFTERNOON ACROSS THE PANHANDLE BEHIND THE COLD FRONT. NEZ005-006-008-009-023>025-094-172230- /O.CON.KLBF.WI.Y.0006.130317T1500Z-130318T0100Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS- WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT...HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE 402 AM CDT SUN MAR 17 2013 /302 AM MDT SUN MAR 17 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. * TIMING: GUSTY SOUTH WINDS WILL DEVELOP MID MORNING...AND THEN CONTINUE THROUGH THIS AFTERNOON. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ004-022-056-172230- /O.CON.KLBF.WI.Y.0006.130317T2100Z-130318T0400Z/ SHERIDAN-GARDEN-DEUEL- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... CHAPPELL...BIG SPRINGS 302 AM MDT SUN MAR 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. * TIMING: GUSTY NORTHWEST WINDS WILL DEVELOP MID AFTERNOON...AND THEN CONTINUE INTO THE EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH ARE EXPECTED. * IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
579 WWUS73 KLBF 171457 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 957 AM CDT SUN MAR 17 2013 ...STRONG WINDS FOR NORTH CENTRAL NEBRASKA AND THE PANHANDLE TODAY... .STRONG SOUTH WINDS...WITH GUSTS TO 45 MPH WILL BE OBSERVED TODAY ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA AHEAD OF A COLD FRONT WHICH WILL MOVE INTO WESTERN NEBRASKA LATER TODAY. IN ADDITION...GUSTY NORTHWEST WINDS WILL DEVELOP MID AFTERNOON ACROSS THE PANHANDLE BEHIND THE COLD FRONT. NEZ005-006-008-009-023>025-094-172300- /O.CON.KLBF.WI.Y.0006.130317T1500Z-130318T0100Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS- WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT...HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE 957 AM CDT SUN MAR 17 2013 /857 AM MDT SUN MAR 17 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. * TIMING: GUSTY SOUTH WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ004-022-056-172300- /O.CON.KLBF.WI.Y.0006.130317T2100Z-130318T0400Z/ SHERIDAN-GARDEN-DEUEL- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... CHAPPELL...BIG SPRINGS 857 AM MDT SUN MAR 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. * TIMING: GUSTY NORTHWEST WINDS WILL DEVELOP MID AFTERNOON...AND THEN CONTINUE INTO THE EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH ARE EXPECTED. * IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BROOKS
899 WWUS73 KLBF 172054 AAB NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CDT SUN MAR 17 2013 ...STRONG WINDS FOR NORTH CENTRAL NEBRASKA AND THE PANHANDLE THROUGH THIS EVENING... .STRONG SOUTH WINDS...WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA THROUGH EARLY EVENING. OVER THE PANHANDLE...STRONG WESTERLY WINDS WILL BE OBSERVED THROUGH MID EVENING...WITH GUSTS UP TO 50 MPH. NEZ005-006-008-009-023>025-094-180100- /O.CON.KLBF.WI.Y.0006.000000T0000Z-130318T0100Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS- WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT...HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE 354 PM CDT SUN MAR 17 2013 /254 PM MDT SUN MAR 17 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. * TIMING: GUSTY SOUTH WINDS WILL CONTINUE THROUGH EARLY EVENING. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ004-022-056-180400- /O.CON.KLBF.WI.Y.0006.130317T2100Z-130318T0400Z/ SHERIDAN-GARDEN-DEUEL- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... CHAPPELL...BIG SPRINGS 254 PM MDT SUN MAR 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * TIMING: GUSTY WESTERLY WINDS WILL CONTINUE THROUGH MID EVENING. * WINDS: WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH. * IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BROOKS
699 WWUS73 KLBF 180111 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 811 PM CDT SUN MAR 17 2013 ...STRONG WINDS FOR NORTH CENTRAL NEBRASKA AND THE PANHANDLE THROUGH THIS EVENING... .OVER THE PANHANDLE...STRONG WESTERLY WINDS WILL BE OBSERVED THROUGH MID EVENING...WITH GUSTS UP TO 50 MPH. NEZ005-006-008-009-023>025-094-180215- /O.EXP.KLBF.WI.Y.0006.000000T0000Z-130318T0100Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS- WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT...HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE 811 PM CDT SUN MAR 17 2013 /711 PM MDT SUN MAR 17 2013/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAD DROPPED BELOW ADVISORY CRITERIA. $$ NEZ004-022-056-180400- /O.CON.KLBF.WI.Y.0006.000000T0000Z-130318T0400Z/ SHERIDAN-GARDEN-DEUEL- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... CHAPPELL...BIG SPRINGS 711 PM MDT SUN MAR 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * TIMING: GUSTY WESTERLY WINDS WILL CONTINUE THROUGH MID EVENING. * WINDS: WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH. * IMPACTS: DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWER
929 WWUS73 KLBF 180405 AAB NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1105 PM CDT SUN MAR 17 2013 ...WIND ADVISORY CANCELLED... .GRADIENT HAS WEAKENED OVER WESTERN NEBRASKA AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. NEZ004-022-056-180515- /O.EXP.KLBF.WI.Y.0006.000000T0000Z-130318T0400Z/ SHERIDAN-GARDEN-DEUEL- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... CHAPPELL...BIG SPRINGS 1005 PM MDT SUN MAR 17 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ POWER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 16, 10:12 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 16, 10:12 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1012 PM CDT SAT MAR 16 2013 .SYNOPSIS... A VERY DEEP HUDSON BAY LOW IS FCST TO SPLIT IN TWO WITH ONE PIECE DROPPING SOUTH INTO THE GREAT LAKES AND NORTHEAST U.S. WHILE THE OTHER HEADS OFF WEST INTO ALASKA. THE SPLIT IN THE FLOW THEN ALLOWS FOR A HIGH LATITUDE BLOCK TO FORM ACROSS NRN CANADA WHICH IN TIME WILL DROP SOUTH INTO HUDSON BAY. THE CIRCULATION PATTERN SETS UP A LONG WAVE TROF ACROSS THE CNTRL AND ERN U.S. AND A BROAD AREA OF ARCTIC HIGH PRESSURE COVERING CNTRL CANADA AND THE CNTRL U.S. && .UPDATE... ISSUED AT 1014 PM CDT SAT MAR 16 2013 RADAR TRENDS AND SATELLITE TRENDS INDICATE THAT SOUTH WEST PORTION OF CWA WILL BE DRY FOR THE REMAINDER OF THE NIGHT AND HAVE CUT PRECIPITATION FROM THE FORECAST. REMAINDER OF THE FORECAST ON TRACK. UPDATE ISSUED AT 815 PM CDT SAT MAR 16 2013 UPDATED FORECAST TO REMOVE MIXED PRECIPITATION OVER NORTH CENTRAL NEBRASKA. BAND OF SNOW ALONG NEBRASKA SOUTH DAKOTA BORDER REDUCING VISIBILITIES TO AROUND A MILE. && .SHORT TERM... TONIGHT AND SUNDAY...FORECAST CONCERNS THROUGH SUNDAY MAINLY DEAL WITH PRECIPITATION CHANCES AS WELL AS WINDS ON SUNDAY. CURRENTLY HAVE SCATTERED BANDED PRECIPITATION ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...WITH THE NORTHERN AREAS SEEING SNOW AND RAIN ACROSS THE SOUTH. THE PRECIPITATION IS QUITE LIGHT...AND IN THE SOUTH HAS A DECENT DRY LAYER TO GET THROUGH SO LITTLE IF ANY ACCUMULATIONS HAVE OCCURRED OR ARE EXPECTED IN THE COMING HOURS. THE FRONTOGENETICAL SIGNALS THAT ARE SPARKING THESE BANDS OF SHOWERS LOOK TO DIMINISH IN STRENGTH AFTER 00Z...SO EXPECT THE ACTIVITY TO DECREASE THIS EVENING. A PV ANOMALY CURRENTLY OVER WYOMING WILL PUSH ACROSS NEBRASKA TONIGHT WHICH WILL BRING MORE SUBSIDENT AIR TO THE REGION AND SHOULD CUT OFF THE PRECIPITATION FOR MUCH OF THE AREA BY 12Z SUNDAY. A STRONG STORM SYSTEM...CURRENTLY MOVING ONSHORE IN THE PACIFIC NORTHWEST WILL PUSH ACROSS THE ROCKIES LATE TONIGHT AND SUNDAY MORNING. THE MODELS ARE INDICATING SURFACE CYCLOGENESIS AHEAD OF THIS SYSTEM OVER MONTANA AND EASTERN WYOMING BY SUNDAY MORNING...WITH SOUTHERLY FLOW INCREASING ACROSS NEBRASKA. IT LOOKS LIKE THE SOUTHERLY WINDS WILL INCREASE OVERNIGHT AND WITH CLOUD COVER...DON/T EXPECT TEMPERATURES TO DROP TOO FAR TONIGHT AND HAVE LOWS IN THE 20S MOST AREAS. THE PACIFIC FRONT ASSOCIATED WITH THE SYSTEM WILL MOVE FROM WEST TO EAST ACROSS THE FORECAST AREA ON SUNDAY...ALLOWING TEMPERATURES TO RECOVER INTO THE 40S AND 50S IN THE PANHANDLE AND WESTERN NEBRASKA. TIMING OF THE FRONT HAS SLOWED SLIGHTLY SO TEMPERATURES ACROSS THE EAST HAVE BEEN TRIMMED DOWN A FEW DEGREES. IN TERMS OF PRECIPITATION...DO BUILD CAPE OVER THE WESTERN HALF OF THE FORECAST AREA DURING THE DAY...AND WITH THE LIFT ASSOCIATED WITH THE FRONTAL PASSAGE...A FEW THUNDERSTORMS STILL LOOK POSSIBLE. WINDS BEHIND THE FRONT WILL ALSO BE QUITE STRONG AS A TIGHT PRESSURE GRADIENT COULD BRING 20 TO 30KT WINDS...WITH GUSTS NEARING 40KTS. DUE TO WINDS BEING MARGINAL FOR WIND ADVISORY AND WITH UNCERTAINTY ON TIMING OF THE FRONT...WILL LET THE ONCOMING SHIFT LOOK AT TIMING OF THE FRONT AND SEE IF ANY WIND HEADLINES WILL BE NEEDED SUNDAY AFTERNOON. .LONG TERM... SUNDAY NIGHT THROUGH TUESDAY... A STRONG PACIFIC FRONT SWEEPS THE FCST AREA SUNDAY EVENING. K INDICES...NAM TSTM PROBABILITY FCST AND SOUNDINGS SHOW SUFFICIENT INSTABILITY FOR ISOLATED THUNDERSTORMS. BEHIND THE FRONT...TEMPS ALOFT COOL ENOUGH FOR SNOW SHOWERS. WINDS COULD TOUCH WIND ADVISORY CRITERIA BRIEFLY FOR AN HOUR OR TWO ACROSS THE PANHANDLE. GIVEN THE CONVECTIVE NATURE OF THE RAIN AND SNOW AND THE SHORT DURATION OF THE WIND SPEED INCREASE...NO WIND HIGHLIGHT WILL BE ISSUED WITH THIS FCST. ANOTHER BATCH OF ARCTIC AIR WILL FILL IN BEHIND THE PACIFIC FRONT FOR MONDAY. THIS HIGH WILL DRIFT THROUGH THE NRN PLAINS TUESDAY AND BACK COLD AIR INTO THE FCST AREA IN THE PROCESS. THE GFS SUGGESTED A FEW FLURRIES ACROSS THE FAR NORTHEAST TUESDAY MORNING AS LOW PRESSURE TRACKS THROUGH SWRN NEB. THE SFC LOW WILL PULL COLD AIR INTO THE FCST AREA DURING THE DAY TUESDAY. H700 TEMPS MONDAY AND TUESDAY REMAIN IN THE -15C BALLPARK WITH NORTHWEST FLOW ALOFT AND GENERALLY CLEAR SKIES SUGGESTING HIGHS IN THE 30S AND 40S. LOWS IN THE 20S ARE EXPECTED AS THE ATMOSPHERE REMAINS WELL MIXED MONDAY MORNING BEHIND THE PACIFIC FRONT AND AGAIN TUESDAY MORNING AS LOW PRESSURE WILL BE CIRCULATING THROUGH SWRN NEB. TUESDAY NIGHT THROUGH SATURDAY... A VAST ARCTIC HIGH PRESSURE SYSTEM STRETCHING FROM THE CNTRL PLAINS TO NRN CANADA WILL CONTINUE RIDGING DOWN WEDNESDAY. THE GFS SHOWS CLEAR SKIES MONDAY AND TUESDAY HOLDING THROUGH WEDNESDAY WHICH SHOULD PRODUCE HIGHS FROM THE UPPER 30S NORTHEAST TO LOWER 50S SOUTHWEST. NORMALLY...THIS CONFIGURATION WOULD PRODUCE ARCTIC DRAPE BUT VERY DRY AIR ALOFT SHOULD PRODUCE SUNNY SKIES. THE GFS...GEM AND ECM TAKE AN UPPER LEVEL DISTURBANCE OR TWO THROUGH THE HIGH PLAINS THURSDAY AND FRIDAY. THE BEST CHANCE OF RAIN FOLLOWED BY SNOW IS ACROSS THE ERN WY...THE FRONT RANGE AND THEN THRU KS. THIS WOULD SKIRT A GOOD PORTION OF THE FCST AREA ESPECIALLY GIVEN THE ARCTIC HIGH PRESSURE FCST BY ALL MODELS TO BUILD THROUGH THE NRN AND CNTRL PLAINS. SO POPS HAVE BEEN LIMITED TO 20 TO 30 PERCENT. TEMPERATURES ARE QUESTIONABLE. THE GFS AND ECM SHOW SUFFICIENT MID AND LOW LEVEL CLOUDINESS THURSDAY AND FRIDAY WHICH WOULD HOLD OVERNIGHT LOWS IN THE 20S AND DAYTIME HIGHS IN THE 30S AND 40S BUT POSSIBLY COLDER DEPENDING ON HOW DEEP THE ARCTIC AIR CAN BUILD THROUGH THE REGION. THE AIR COMING DOWN IS FCST TO BE COLDER BY SEVERAL DEGREES THAN WHAT IS CURRENTLY IN PLACE. LOW PRESSURE IS EXPECTED TO DEVELOP ON THE NRN HIGH PLAINS SATURDAY. THIS SHOULD ALLOW FOR MODERATION ACROSS WRN NEB WITH HIGHS IN THE 40S WHILE THE EAST REMAINS IN THE 30S FOR HIGHS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 647 PM CDT SAT MAR 16 2013 SNOW WILL CONTINUE ALONG THE SOUTH DAKOTA NEBRASKA BORDER FROM KVTN TO KONL THROUGH THE EARLY EVENING. VISIBILITIES MAY BE REDUCED TO A MILE AT TIMES WITH MVFR CEILINGS. HAVE BACKED OFF ON STRATUS DEVELOPMENT LATER THIS EVENING AT THE KVTN TAF SITE. MODELS ARE NOT SENDING STRONG SIGNALS FOR STRATUS DEVELOPMENT. I WILL HAVE MORE CONFIDENCE WITH THE 17/06Z TAF ISSUANCE. EASTERLY WINDS WILL SHIFT TO THE SOUTHEAST AND SOUTH OVER NIGHT AND INCREASE THROUGH THE DAY ON SUNDAY. WINDS OF 20 TO 25KTS WITH HIGHER GUSTS ARE EXPECTED THROUGH THE DAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...POWER SHORT TERM...BROOKS LONG TERM...CDC AVIATION...POWER
Hazardous weather outlook, Mar 16, 3:56 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT SAT MAR 16 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-172100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 356 PM CDT SAT MAR 16 2013 /256 PM MDT SAT MAR 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AS A FAIRLY STRONG WEATHER SYSTEM MOVES THROUGH THE CENTRAL AND NORTHERN PLAINS ON SUNDAY...THERE IS A POSSIBILITY OF THUNDERSTORMS ACROSS WESTERN NEBRASKA SUNDAY AFTERNOON AND EVENING. AT THIS TIME... SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BROOKS
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.